Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2004, 4:50 PM MDT for Curry County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 4:50 PM MDT (22:50 UTC)
- Expired
- Jun 15, 2004, 5:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WUUS55 KABQ 152250 SVRABQ NMC009-152330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 530 PM MDT * AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TEXICO...OR ABOUT 9 MILES EAST OF CLOVIS...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE FARWELL SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3430 10309 3441 10299 3468 10305 3454 10327 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:15 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 15, 2:15 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT TUE JUN 15 2004 .DISCUSSION...THUNDERSTORM ACTIVITY SHOULD CONTINUE THRU THE EVENING WITH COVERAGE AREA DECREASING AFTER MIDNIGHT. CHANCES INCREASE AGAIN ON WED AS A FEW WEAK UPPER LVL DISTURBANCES AND A COLD FRONT ENTER NM. THE FRONT IS SLIGHTLY SLOWER THAN PREVIOUS MODEL RUNS WHICH IS INLINE WITH CURRANT SFC ANALYSIS. CONVECTION SHOULD ENHANCE THE PROGRESSION SOUTH AND WEST INTO NM WITH THE MOISTURE MAKING IT THRU THE CENTRAL MTNS LATE WED EARLY THU. LOW LVL MOISTURE SHOULD LINGER OVER THE WESTERN MTNS AND VALLEYS THRU FRI...DECREASING EACH DAY. A COUPLE S/WS WILL MOVE THROUGH THE FLOW HELPING TO TRIGGER MTN DEVELOPMENT. UPPER LVL FLOW STAYS MAINLY SOUTHWESTERLY AS A TROUGH KEEPS THE RIDGE JUST TO THE SOUTHEAST OVER WEST TX THRU THE END OF THE WEEK. ANOTHER SFC FRONT IS PROGGED FOR THE EARLY PART OF THE WEEKEND ALTHOUGH THE MODELS HAVE BEEN FLIP FLOPPING WITH TIMING AND STRENGTH. EARLY NEXT WEEK THE RIDGE WEAKENS AND SLIDES EAST AS ANOTHER TROUGH MOVES OVER THE CA COAST ALLOWING A TAP TO SOME MID LVL SUBTROPICAL MOISTURE. THEREFORE WILL KEEP THE POPS OVER MOST OF THE CWA NEXT TUE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 056/089 055/088 053 23000 GALLUP.................... 047/086 046/086 045 23000 GRANTS.................... 048/089 047/087 045 23001 GLENWOOD.................. 051/094 055/094 059 23000 CHAMA..................... 047/079 044/076 043 23011 LOS ALAMOS................ 052/086 050/081 049 23001 RED RIVER................. 043/075 040/068 040 23123 TAOS...................... 047/085 044/080 044 23112 SANTA FE.................. 052/085 051/081 050 23001 SANTA FE AIRPORT.......... 054/089 053/085 051 23001 ESPANOLA.................. 054/090 053/087 052 23001 ALBUQUERQUE HEIGHTS....... 063/093 062/090 062 23001 ALBUQUERQUE VALLEY........ 062/095 061/091 062 23001 ALBUQUERQUE FOOTHILLS..... 060/091 059/087 059 23001 ALBUQUERQUE WEST MESA..... 061/093 060/089 060 23001 SOCORRO................... 059/097 059/095 060 23001 SANDIA PARK/CEDAR CREST... 054/085 052/081 053 23001 MORIARTY/ESTANCIA......... 056/088 054/085 054 23002 CARRIZOZO................. 058/095 058/090 060 23001 RUIDOSO................... 056/087 057/082 058 23001 RATON..................... 052/081 048/076 048 23233 LAS VEGAS................. 052/083 047/081 049 23113 ROY....................... 057/085 052/081 053 23223 CLAYTON................... 060/082 054/077 054 23233 SANTA ROSA................ 061/096 057/090 059 23113 TUCUMCARI................. 066/094 061/088 060 23113 FORT SUMNER............... 064/097 060/092 062 23102 CLOVIS.................... 065/096 062/088 061 23112 PORTALES.................. 066/097 063/089 062 23101 ROSWELL................... 068/101 066/096 065 23101 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 23
Hazardous weather outlook, Jun 15, 1:33 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 133 PM MDT TUE JUN 15 2004 NMZ001>021-026-161200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 133 PM MDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER NORTHEAST NEW MEXICO THIS AFTERNOON AND EARLY EVENING. A FEW OF THESE THUNDERSTORMS COULD REACH SEVERE LIMITS WITH WIND GUSTS TO 60 MPH AND ONE INCH OR GREATER HAIL. THE MOST LIKELY TIME WOULD BE BETWEEN 300 PM TO 900 PM ACROSS COLFAX...UNION...HARDING...EASTERN SAN MIGUEL AND QUAY COUNTIES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 300 PM AND 900 PM THIS AFTERNOON AND EVENING ACROSS COLFAX...UNION...HARDING...EASTERN SAN MIGUEL AND QUAY COUNTIES. 40
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.